New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined May 2005
Total Posts : 122
   Posted 9/28/2005 5:25 AM (GMT -6)   
OK. First, I have not had a seizure since August 26th (good thing) and was put on this new drug - Keppra. So far I have been through zonegran (zonegram, whatever it is called) which I didn't do so hot with - I don't react well to "sulfa" drugs so I was pretty much drugged up and confused. Then they switched it to dilantin which was OK, for a while, but I was still having seizures (I even got a nice black eye from one). I was also on "toxic" levels of the drug which meant that I was drugged up and crazy but it was kind of cool because I would just say, in my slurring voice, "I have toxic levels of seizure medication in my system so please forgive me." So then I went on Keppra. Which has been great seizure-wise. However, I sleep all the time (like 16 hours a day), am confused and really think that the only reason that I wake up is to pee - which I do ALOT now. I have always had pretty severe vertigo and balance problems - I am the girl that got the DWI because of the seizure but this is ridiculous even for me. Apparently I am also totally irrational (which is nothing new) but wouldn't you think that if I was totally irrational I wouldn't care?? I attributed a lot of this to severe depression but, after doing a no-no and looking up the side effects on the internet, I thought "maybe it is the drug?" OK so I am blond but couldn't I have figured that one out before?? nono
Someone called me the other night - way past my bed time (of 9:00 since I take the stupid pill at 7) and although I remember talking to him (he the sociopath that I WAS dating). skull I have NO clue what was said - but I think that it was mean - meaning he was mean to me. He is depressing me as well - he told everyone that I was "so in love with him" that I was drinking and taking drugs to "get over him." Get over him?? Get over yourself guy!! Furthermore, get out of my life - just come get your stuff and go away and give me my stuff back - just not the sheets that you took from me because I don't know what has happened on them. He said something to the effect of "I used to know this nice sweet girl and now you have slandered me and are trying to ruin my life." If I was intent on ruining your life I would do it - I could probably even get off with an insanity plea. Don't call the police as I have no plans to do that - but it is one of those interesting irrational thoughts.
So now here is my major dilemma. I know that seizures are dangerous and I can't drive and all but isn't that better than being a nutcase?? Plus, since I am now considered a nutcase no one believes that it is the new medication and really, more importantly, why do I care? I don't care about much else but I do believe in being truthful and am being portrayed as the opposite. Again, why do I care? All I really care about right now is sleeping and peeing.
Yes I have depression and anxiety but I think that this is making me more anxious, more confused, more sleepy, more emotional, and I pee wayyyy to much.
So now that I have told you some of my life story I was wondering if anyone else has any experience with this drug. And then of course I irrationally think that I like being irrational - who cares??
Does anyone have any ideas or good suggestions??
Thanks for listening.
If I can do anything to help you please let me know.
"Someone's opinion of you doesn't have to become your reality."

Veteran Member

Date Joined Jul 2003
Total Posts : 585
   Posted 9/28/2005 9:24 AM (GMT -6)   
I am so sorry the side effects are messing things up. YOu are right about the time to have things settle down........Keppra can be a tough one to adjust to I hear other folks say. I agree that calling your neuro would be wise to see what he thinks. Sometimes a neuro can have you slightly lower the dose and go up more slowly and things go better.

I hope you can find answers. On the plus side, it is hard to change a med when it seems to be controlling the seizures!

I know there is at least one other keppra user here, Daisy. She is in school but posts in the evening. Hope she can offer help too!

Take care! Ginny

New Member

Date Joined Oct 2005
Total Posts : 5
   Posted 10/19/2005 6:00 PM (GMT -6)   

I have been using Keppra myself since March of this year, though I am switching to Lamictal because it is better for pregnancy, and we want to get pregnant next year. I haven't had near the effects you have had from it, but I also know from everything I have read on these forums that all of these medications affect people so differently. I would suggest maybe talking to your neurologist and seeing if he can start you on something else that may not affect you quite as heavily. Seizures can cause brain damage, my neurologist told me, so it is important to keep them as controlled as possible. Good luck.
27 year old female, married; 3 children - all boys
diagnosed with complex partial in Mar 2005
switching from Keppra 1500 mg/day to Lamictal 300/day
-will be working up to full dosage and weaning from Keppra
over the next 8 weeks

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 7:43 PM (GMT -6)
There are a total of 2,713,174 posts in 299,167 threads.
View Active Threads

Who's Online
This forum has 153741 registered members. Please welcome our newest member, OnlineCounselling.IO.
359 Guest(s), 8 Registered Member(s) are currently online.  Details
hateuc, dryingmywings, Girlie, Huddie, ks1905, saozemko, UC Medic, julymorning

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer